Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS Pocatello, ID

March 20, 2011

NWS Pocatello, ID issued this winter storm warning at Mar 20, 2011, 2:00 PM MDT. It took effect at Mar 20, 2011, 6:00 PM MDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 2:00 PM MDT (20:00 UTC)
In effect from
Mar 20, 2011, 6:00 PM MDT
Expired
Mar 21, 2011, 10:32 PM MDT
In force
29 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS45 KPIH 202000
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SUN MAR 20 2011

IDZ018-031-032-211215-
/O.NEW.KPIH.WS.W.0005.110321T0000Z-110322T0600Z/
/O.EXT.KPIH.WW.Y.0013.110321T0000Z-110322T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...MACKAY
200 PM MDT SUN MAR 20 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT MONDAY NIGHT FOR ELEVATIONS ABOVE 7500 FEET...
...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT MDT MONDAY NIGHT FOR THE VALLEYS OF THE CENTRAL 
MOUNTAINS EXCLUDING THE SALMON RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW AND/OR BLOWING
SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT
MONDAY NIGHT. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6
PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES IN THE VALLEYS WITH 1 TO 2
  FEET IN THE MOUNTAINS ABOVE 7500 FEET.

* TIMING: SNOW...POSSIBLY HEAVY AT TIMES... WILL CONTINUE THROUGH
  MONDAY AFTERNOON. LOWER ELEVATIONS WILL LIKELY SEE A MIX OF RAIN
  AND SNOW DURING THE AFTERNOON.

* LOCATIONS INCLUDE: ARCO...MACKAY...HAILEY...KETCHUM...SUN
  VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...COPPER
  BASIN.

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. SPEEDS IN THE 
  MOUNTAINS WILL REACH 20 TO 25 MPH AND LOCALLY HIGHER. 

* IMPACTS: SNOW...MODERATE TO LOCALLY HEAVY AT TIMES...ALONG 
  WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND HAZARDOUS 
  CONDITIONS ESPECIALLY IN THE MOUNTAINS. IN LOWER 
  ELEVATIONS... SLUSHY CONDITIONS WILL ALSO PRODUCE HAZARDOUS 
  DRIVING CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE THE BACK COUNTRY DANGEROUS.

&&

$$

IDZ017-019-020-211215-
/O.EXT.KPIH.WW.Y.0013.110321T0000Z-110322T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...EDIE RANCH...CRATERS OF THE MOON
200 PM MDT SUN MAR 20 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT MDT MONDAY NIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO MIDNIGHT MDT MONDAY NIGHT. 

* SNOW ACCUMULATIONS: 4 TO 10 INCHES NORTH OF RICHFIELD...BUTTE
  CITY AND DUBOIS.

* TIMING: SNOW WILL CONTINUE THROUGH MONDAY AFTERNOON WITH A MIX
  OF RAIN AND SNOW LIKELY DURING THE AFTERNOON.

* LOCATIONS INCLUDE: CRATERS OF THE MOON...EDIE RANCH

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH.

* IMPACTS: SNOW...MODERATE TO LOCALLY HEAVY AT TIMES...ALONG WITH
  GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS
  ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY
  CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
928 
WWUS45 KPIH 210934
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT MON MAR 21 2011

IDZ018-031-032-212100-
/O.CON.KPIH.WS.W.0005.000000T0000Z-110322T0600Z/
/O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...MACKAY
334 AM MDT MON MAR 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 7500 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR THE VALLEY LOCATIONS EXCLUDING THE SALMON RIVER VALLEY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES IN LOWER
  ELEVATIONS WITH 6 TO 11 INCHES IN THE MOUNTAINS. TOTAL
  ACCUMULATIONS ABOVE 7500 IN SOME AREAS WILL LIKELY REACH 2 TO 3
  FEET.

* TIMING: SNOW...POSSIBLY HEAVY AT TIMES... WILL CONTINUE THROUGH
  THIS EVENING. LOWER ELEVATIONS WILL LIKELY SEE A MIX OF RAIN AND SNOW
  THROUGH THE PERIOD.

* LOCATIONS INCLUDE: ARCO...MACKAY...HAILEY...KETCHUM...SUN
  VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...COPPER
  BASIN.

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. SPEEDS IN THE 
  MOUNTAINS WILL REACH 20 TO 25 MPH AND LOCALLY HIGHER.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY
  WINDS WILL PRODUCE LOW VISIBILITY AND HAZARDOUS CONDITIONS
  ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY
  CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE THE BACK COUNTRY DANGEROUS.

&&

$$

IDZ017-019-020-212100-
/O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...EDIE RANCH...CRATERS OF THE MOON
334 AM MDT MON MAR 21 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES NORTH OF
  RICHFIELD...BUTTE CITY AND DUBOIS WITH LOCALLY HIGHER AMOUNTS.

* TIMING: A MIX OF RAIN AND SNOW WILL CONTINUE THROUGH THIS
  EVENING IN LOWER ELEVATIONS WITH MAINLY SNOW ABOVE 6500 FEET.

* LOCATIONS INCLUDE: CRATERS OF THE MOON...EDIE RANCH.

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH WITH LOCALLY HIGHER SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS
  ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY
  CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
012 
WWUS45 KPIH 211814
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1214 PM MDT MON MAR 21 2011

IDZ017-020-211915-
/O.CAN.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...CRATERS OF THE MOON
1214 PM MDT MON MAR 21 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ADDITIONAL ACCUMULATIONS ARE POSSIBLE TONIGHT ALTHOUGH AMOUNTS
WILL BE MINOR.

$$

IDZ018-031-032-220600-
/O.CON.KPIH.WS.W.0005.000000T0000Z-110322T0600Z/
/O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...MACKAY
1214 PM MDT MON MAR 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES IN LOWER
  ELEVATIONS WITH 6 TO 12 INCHES IN THE MOUNTAINS. TOTAL
  ACCUMULATIONS ABOVE 7500 IN SOME AREAS WILL LIKELY REACH 2 TO 3
  FEET.

* TIMING: SNOW...POSSIBLY HEAVY AT TIMES... WILL CONTINUE 
  THROUGH THIS EVENING. LOWER ELEVATIONS WILL LIKELY SEE A MIX 
  OF RAIN AND SNOW THROUGH THE PERIOD. 

* LOCATIONS INCLUDE: ARCO...MACKAY...HAILEY...KETCHUM...SUN 
  VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... 
  COPPER BASIN 

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. SPEEDS IN THE 
  MOUNTAINS WILL REACH 20 TO 25 MPH AND LOCALLY HIGHER.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND HAZARDOUS CONDITIONS 
  ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY 
  CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT 
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE THE BACK COUNTRY DANGEROUS.

&&

$$

IDZ019-220600-
/O.EXT.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS
1214 PM MDT MON MAR 21 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT TUESDAY
ABOVE 5500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 5500 FEET IS NOW IN EFFECT
UNTIL NOON MDT TUESDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 7 INCHES.

* TIMING: HEAVIEST SNOW WILL OCCUR OVERNIGHT AND EARLY TUESDAY
  MORNING.

* LOCATIONS INCLUDE: DRIGGS...ISLAND PARK...EDIE RANCH...MONIDA 
  PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH LOCALLY HIGHER
  SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
221 
WWUS45 KPIH 220432
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1032 PM MDT MON MAR 21 2011

IDZ018-031-032-220545-
/O.CAN.KPIH.WS.W.0005.000000T0000Z-110322T0600Z/
/O.CAN.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...MACKAY
1032 PM MDT MON MAR 21 2011

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED. 

THE THREAT OF HEAVY SNOW ACROSS THE CENTRAL MOUNTAINS HAS
DIMINISHED LATE THIS EVENING AS THE FLOW HAS BEGUN TO TURN
NORTHWEST. HENCE THE WINTER HIGHLIGHTS HAVE BEEN CANCELLED.

$$

IDZ019-221000-
/O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS
1032 PM MDT MON MAR 21 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TUESDAY ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
NOON MDT TUESDAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 7 INCHES.

* LOCATIONS INCLUDE: DRIGGS...ISLAND PARK...EDIE RANCH...MONIDA 
  PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH LOCALLY HIGHER 
  SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 20, 1:42 PM MDT, 18 minutes earlier.

Area forecast discussion, Mar 20, 1:42 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
142 PM MDT SUN MAR 20 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

A STRONG LOW PRESSURE SYSTEM IS COMING ONSHORE OVER NORTHERN
CALIFORNIA. A WARM FRONT ASSOCIATED WITH THIS LOW IS MOVING
THROUGH THE REGION THIS AFTERNOON. THIS WILL TURN THE WINDS
SOUTHEASTERLY. THIS FLOW IS EXPECTED TO PRODUCE A LONG DURATION
SNOW FOR PORTIONS OF THE CENTRAL MOUNTAINS WHICH WILL PERSIST
INTO MONDAY NIGHT. ACCUMULATING SNOW LEVELS ARE EXPECTED TO BE
FLUCTUATING THROUGHOUT THIS EVENT. SNOW LEVELS IN THE CENTRAL
MOUNTAINS WILL BE RISING TO 6000 FEET BY AFTERNOON BUT SETTLING TO
VALLEY FLOORS DURING THE NIGHT. SIGNIFICANT SNOWS ARE LIKELY FOR
PARTS BUT NOT ALL OF THE CENTRAL MOUNTAINS. THESE SIGNIFICANT
SNOWS WILL MAINLY BE IN THE UPSLOPE AREAS FACING THE SNAKE PLAIN.
THIS AREA LIES WITHIN A LINE FROM GALENA SUMMIT TO THE CHILLY
AREA TO MONIDA PASS TO SPENCER TO DUBOIS TO BUTTE CITY AND
RICHFIELD. THE VALLEYS IN THIS AREA ARE UNDER A WINTER WEATHER
ADVISORY FOR 5 TO 10 INCHES OF SNOW WHILE THE MOUNTAINS IN THIS
AREA ABOVE 7500 FEET WILL SEE 1 TO 2 FEET OF NEW SNOW.

THE LOW PRESSURE WILL ARRIVE MONDAY NIGHT AND EXIT THE AREA
TUESDAY NIGHT. THIS WILL PRODUCE THE BEST CHANCES FOR
PRECIPITATION. SNOWFALL AMOUNTS ARE EXPECTED TO BE RELATIVELY
LIGHT FOR THE REMAINDER OF EAST IDAHO...ALTHOUGH THE DRIGGS AREA
COULD SEE 3 TO 5 INCHES MONDAY NIGHT AND TUESDAY MORNING.

BRISK CONDITIONS ARE EXPECTED AS WELL...SO THERE COULD BE SOME
AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN THE AREA FROM
RICHFIELD TO ARCO TO MONIDA SUMMIT.

VALLE

.LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY. 12Z GFS/00Z ECMWF
CONTINUE TO SHOW AN ACTIVE SPRING-LIKE PATTERN THROUGHOUT THE
EXTENDED PERIOD WITH TIMING ISSUES CREATING SOME DIFFICULTY WITH
REGARDS TO NAILING DOWN THE ONSET OF ANY ONE PARTICULAR SYSTEM. THUS
WILL MAINTAIN CHANCE MENTION OF PRECIPITATION THROUGHOUT THE PERIOD
WITH TEMPERATURES RUNNING AT OR SLIGHTLY BELOW CLIMATE NORMALS.
HUSTON

&&

.AVIATION...LATEST SATELLITE IMAGERY WAS SHOWING AN AMPLIFIED UPPER
TROUGH ALONG THE PAC COAST WITH A DEEP LAYER OF MOISTURE STREAMING
NE ACROSS THE GREAT BASIN. RECENT RADAR TRENDS HAVE BEGUN TO SHOW A
LOW LEVEL MOIST FLOW IMPINGING ON THE CNTRL MOUNTAINS/KSUN AREA WITH
CIGS/VIS EXPECTED TO DROP QUICKLY THIS AFTERNOON TO IFR/LIFR LEVELS.
KBYI/KPIH/KIDA EXPECTED TO REMAIN IN DOWNSLOPE/DRY SLOT WITH
OCCASIONAL SHOWERS/MVFR CONDITIONS THIS AFTERNOON/EVE. MAIN BODY OF
UPPER TROUGH EJECTS INLAND MONDAY WITH ACCOMPANYING WIDESPREAD
INSTABILITY SHOWERS/ISOLATED TSTMS AND MVFR/IFR CIGS. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT MDT
MONDAY NIGHT IDZ018-019-031-032.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT
MONDAY NIGHT IDZ018-031-032 ABOVE 7500 FEET.

&&
Hazardous weather outlook, Mar 20, 4:17 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT SUN MAR 20 2011

IDZ017>025-031-032-211030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
417 AM MDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW WILL BEGIN LATER TODAY AND CONTINUE INTO TONIGHT
ACROSS EASTERN IDAHO. THE HIGHEST CHANCES WILL BE ACROSS THE
NORTHERN SNAKE PLAIN AND ADJACENT AREAS OF THE CENTRAL MOUNTAINS
EASTWARD TOWARD WEST YELLOWSTONE. ELSEWHERE....POCKETS OF RAIN AND
SNOW ARE POSSIBLE. STRONG SOUTHERLY DOWNSLOPE WINDS ARE EXPECTED
ACROSS THE SOUTHERN FRINGE OF THE SNAKE PLAIN AND ADJACENT VALLEYS
OF THE SOUTHERN HIGHLANDS. SOUTH TO SOUTHEAST WINDS OF 10-25 MPH
ARE FORECAST TODAY...WITH SPEEDS UP TO 30 MPH SUSTAINED ON THE
HIGHER PEAKS OF THE CENTRAL MOUNTAINS. ACROSS THE SOUTHERN SNAKE
PLAIN AND SOUTHERN HIGHLANDS...25 TO 35 MPH WILL BE COMMON WITH
LOCALLY HIGHER SPEEDS LIKELY. HIGHS WILL BE IN THE 40S AND 50S FOR
MOST AREAS...DROPPING TO NEAR 30 ON THE HIGHER PEAKS OF THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WEST OF MONIDA PASS.
LOWS TONIGHT WILL BE AT OR BELOW FREEZING EXCEPT ACROSS THE
SOUTHERN SNAKE PLAIN AND SOME OF THE SOUTHERN VALLEYS WHERE WINDS
WILL KEEP TEMPERATURES CLOSE TO 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A POTENT STORM SYSTEM WILL CONTINUE TO BRING RAIN AND SNOW TO
EASTERN IDAHO...BECOMING MORE WIDESPREAD LATER IN THE DAY AND INTO
THE EVENING. THE POTENTIAL FOR MODERATE TO LOCALLY HEAVY
PRECIPITATION IS THERE. THE HIGHEST AMOUNTS OF SNOW WILL BE ACROSS
THE NORTHERN SNAKE PLAIN AS WELL AS PORTIONS OF THE CENTRAL
MOUNTAINS AND UPPER SNAKE HIGHLANDS. THOSE AREAS COULD SEE 4 TO 10
INCHES OF SNOW TOTAL ESPECIALLY ABOVE 6500 FEET THROUGH MONDAY
AFTERNOON. WARMER TEMPERATURES WILL LIMIT SNOW AMOUNTS TO LITTLE
IF ANY ACCUMULATION ACROSS THE REST OF THE SNAKE PLAIN. THE REST
OF THE CENTRAL MOUNTAINS WILL ONLY SEE A TRACE TO A COUPLE OF
INCHES OF SNOW. THE SOUTHERN AND EASTERN MOUNTAINS WILL SEE TRACE
AMOUNTS TO A COUPLE OF INCHES ON THE PEAKS. ALL OF AREAS OF
EASTERN IDAHO ARE SUBJECT TO THE POSSIBILITY OF MODERATE TO
LOCALLY HEAVY AMOUNTS OF WATER WITH THIS EVENT. THE POTENTIAL FOR
HIGHER WATER LEVELS AND POCKETS OF STANDING WATER/FLOODING WILL
EXIST AS RAIN COMBINES WITH MELTING SNOW AT LOWER ELEVATIONS. THE
POTENTIAL ALSO EXISTS FOR A THUNDERSTORM OR TWO TO DEVELOP WITH
THIS SYSTEM. AS THE SYSTEM MOVES ACROSS EASTERN IDAHO MONDAY
NIGHT...THE MAIN FOCUS FOR RAIN AND SNOW WILL SHIFT NORTHWARD
TOWARD THE MONTANA BORDER AND UPPER SNAKE HIGHLANDS. BREEZY
CONDITIONS WILL CONTINUE WITH WINDS BECOMING MORE WEST AND
SOUTHWEST WITH TIME. SNOW LEVELS WILL BE DROPPING TO VALLEYS
FLOORS BUT MOST OF THE PRECIPITATION FOR THE SNAKE PLAIN WILL HAVE
ENDED BY THEN.

RAIN AND SNOW WILL LINGER ON TUESDAY MAINLY IN THE
MOUNTAINS ESPECIALLY IN THE NORTHEAST CORNER OF THE FORECAST AREA.
A SERIES OF STORMS WILL KEEP RAIN AND SNOW IN THE PICTURE THROUGH
THE REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:33 AM MDTWinter Weather AdvisoryPIH62 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.